Top answers from doctors based on your search:
Disclaimer

Do epidural steroid injections cause you to gain weight

A 59-year-old member asked:
Dr. Richard Guyer
45 years experience Orthopedic Spine Surgery
No: That is not a usual side efffect.
1
1 comment
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A female asked:
Dr. Robert Greer
43 years experience Family Medicine
No,usually: We had a recent problem with a pharmacy that provided us with a very bad batch of steroids.Drs had no idea and were blind-sided when patients develope ... Read More
3
3 thanks
A 38-year-old member asked:
Dr. Qamar Khan
16 years experience Pain Management
Yes and No: Osteoporosis after any sort of steroid exposure can occur. Usually this requires repeated chronic long term exposure after several years. Based on y ... Read More
A 45-year-old member asked:
Dr. Jeffrey Glaser
24 years experience Pain Management
Yes, but rare: The biggest risk of the steroid with epidural steroid injections is getting a condition called avascular necrosis. This is a rare disorder that usual ... Read More
4
4 thanks
A 55-year-old member asked:
Dr. Mark Weston
30 years experience Orthopedic Spine Surgery
Maybe: Some folks notice temporary water weight gain after corticosteroid administration thes are not Anabolic steroids they will not build muscle different ... Read More
A 26-year-old female asked:
Dr. Alvin Lin
Dr. Alvin Lin answered
29 years experience Geriatrics
No wt loss w/B12: I can't speak for veterinary medicine as I am not a veterinarian. However, as a family physician, i can assure you that i don't give B12 injections to ... Read More
1
1 thank
A 32-year-old female asked:
Dr. Robert Kent
11 years experience Physical Medicine and Rehabilitation
No: The injection you will receive for troch bursitis will have steroids in it more than likely, but the single dose given locally does not normally have ... Read More
3
3 thanks
A 52-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
This can lead to: Weight gain.
A 53-year-old female asked:
Dr. Ed Friedlander
43 years experience Pathology
Whoa: If you have been prescribed B12 injections or other suitable replacement therapy based on sound evidence (i.e., labs and a real diagnosis), and you re ... Read More
1
1 comment
2
2 thanks
A 42-year-old member asked:
Dr. Tatyana Gitlevich
27 years experience Neurology
No: Epidural anesthesia does not have any effect on weight.
A 35-year-old male asked:
Dr. Nestor Del rosario
33 years experience Addiction Medicine
Only if chronic: One time and repeated injections months apart don't usually cause weight gain. Chronic treatment with corticosteroids does cause weight gain. One time ... Read More
1
1 thank
A 46-year-old member asked:
Dr. Craig Morton
17 years experience Physical Medicine and Rehabilitation
Failed other options: Epidurals are often used to help relieve pain from an inflammed disc or pinched nerve. These may be used to relieve back pain after a conservative tr ... Read More
A 52-year-old member asked:
Dr. John Goldman
54 years experience Rheumatology
Not clear: I am not certain what you are asking. Corticosteroids can cause muscle weakness what we call steroid myopathy. Some people use Anabolic steroids t ... Read More
1
1 thank
A 47-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Some women: Experience weight loss with Depo Provera (medroxyprogesterone) but weight gain happens more often.
A 38-year-old member asked:
Dr. Mark Diamond
45 years experience Pediatrics
No: No.
A 49-year-old member asked:
Dr. David Hardin
35 years experience Wound care
Depends: If you continue working out you will fall to a little more muscle than you would have had without the roids. If you quit both you will fall off rapid ... Read More
A 53-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
It is more often: Associated with potential weight gain.
A 23-year-old female asked:
Dr. Roy Arnold
46 years experience Internal Medicine
Weight gain: Not listed as side effect HOWEVER elevation of serum glucose may occur with isotretinoin and that may contribute to weight gain. Consult with prescrib ... Read More
1
1 thank
A 66-year-old female asked:
Dr. Stuart Hickerson
31 years experience Family Medicine
Time: Methylprednisalone is a steroid and one of its side effects is to cause weight gain. Hopefully, your back pain is better and you can be more active. ... Read More
A 51-year-old member asked:
Dr. Robert Kwok
32 years experience Pediatrics
No: Allergy shots have no calories and don't increase one's appetite, so they do not cause weight gain. However, if a patient snacks on the way to the do ... Read More
A 28-year-old female asked:
Dr. Jeffrey Hick
12 years experience Dermatology
Systemic steroids: Any kind of systemic corticosteroid can cause weight gain. One injection should not cause significant weight gain. Frequent injections may.
A 44-year-old member asked:
Dr. Clarence Grim
56 years experience Endocrinology
Muscle steroids: In the cell lab it can be seen in seconds. But in real life it may never been seen and indeed if too much will break down muscle. Avoid them like the ... Read More
A 29-year-old male asked:
Dr. Randall Stastny
33 years experience Oral and Maxillofacial Surgery
Water: The simple answer is that they can cause the body to retain fluids, or water. Usually if you are only taking the medicine for a short time this is no ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month